Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 7, 2015, 4:22 AM CDT for Scott County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 4:22 AM CDT (09:22 UTC)
- Expired
- Aug 7, 2015, 5:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
County Scott County, KS
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
686
WWUS83 KDDC 070922
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
422 AM CDT FRI AUG 7 2015
KSZ043-071000-
SCOTT KS-
422 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 500
AM CDT...
AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF SCOTT STATE LAKE...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTT STATE LAKE AND MODOC.
LAT...LON 3870 10086 3864 10072 3840 10108 3847 10113
3870 10113
TIME...MOT...LOC 0921Z 307DEG 19KT 3869 10111
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:04 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 7, 4:04 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 404 AM CDT FRI AUG 7 2015 ...Updated for short and long term discussions... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM CDT FRI AUG 7 2015 A minor shortwave trough will pass across southwestern Kansas today and tonight. Ahead of this feature a surface warm front will slowly edge northward out of Oklahoma into southwest Kansas by late this afternoon. Surface dewpoints were very high to the north of this front early this morning, with readings in the high 60s to lower 70s from Dodge City south into the Oklahoma Panhandle. Even as far west as Boise City, OK (elevation 4200ft), the dewpoint was 70F. Elevated thunderstorms are possible this morning with mid level warm advection, but these are not expected to be severe. Later on this afternoon, surface based CAPE values will exceed 4000 j/kg just north of the warm front. The wind profile is supportive of hail as large as golf balls; and as is typical in summer, damaging wind gusts are possible as well. However, there is low confidence whether storms will develop at all. A larger cluster of thunderstorms is expected to develop across eastern Colorado and then progress into the central plains tonight. These storms could be as far south as Interstate 70, but the best chance will be farther north. Highs today will be tricky, but should be held down by southeasterly upslope flow and high dewpoints. The warmest readings near 100F will be across far southwest Kansas on the south side of the warm front, with mainly lower to mid 90s farther north and east. .LONG TERM...(Saturday THROUGH Thursday) ISSUED AT 336 AM CDT FRI AUG 7 2015 There is a small chance of thunderstorms again Saturday afternoon as the next weak upper level impulse passes and a weak cold front approaches. By this time, the warm front should be well to the north, with warmer and slightly drier air over western Kansas in advance of the front. Highs ought to be in the mid 90s over far western Kansas, with readings over 100 possible over south central Kansas. A stronger upper level trough will pass across the northern plains by Sunday, pushing a cold front into western Kansas. There is a chance of storms along and north of the front from Sunday afternoon through Monday morning. It is too early to tell if these storms will be severe. A period of mainly dry weather can be expected late Monday through Thursday in the wake of the cold front, with cooler highs in the 80s through Wednesday and up to 90 by Thursday. There is only a very small chance of showers and thunderstorms on these days, and mainly across far western Kansas. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Friday NIGHT) ISSUED AT 1249 AM CDT FRI AUG 7 2015 Low level upslope flow to the north of a stationary front will result in LIFR/IFR CIGS after 10z at KGCK/KDDC and possibly IFR/LIFR visbys. Then with daytime heating the low cloud deck will erode by 15-16z. Winds will be easterly and then southeasterly with higher speeds with daytime heating after 17z. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 72 100 73 / 20 20 10 20 GCK 94 71 98 69 / 20 20 20 30 EHA 99 71 97 69 / 10 10 20 30 LBL 98 73 100 73 / 20 10 10 10 HYS 92 71 97 70 / 20 30 10 30 P28 94 75 102 75 / 20 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Aug 7, 3:30 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT FRI AUG 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 330 AM CDT FRI AUG 7 2015 /230 AM MDT FRI AUG 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE WILL APPROACH WESTERN KANSAS TODAY, ALONG WITH A WARM FRONT. THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND EVENING. IF AN ISOLATED STORM DOES DEVELOP LATE THIS AFTERNOON, IT COULD CONTAIN HAIL AS LARGE AS GOLF BALLS AND WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY THROUGH MONDAY. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Aug 7, 4:22 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
422 AM CDT FRI AUG 7 2015
KSZ043-071000-
SCOTT KS-
422 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 500
AM CDT...
AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF SCOTT STATE LAKE...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTT STATE LAKE AND MODOC.
LAT...LON 3870 10086 3864 10072 3840 10108 3847 10113
3870 10113
TIME...MOT...LOC 0921Z 307DEG 19KT 3869 10111
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:13 AM CDT | Dense Fog Advisory | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 8 more | 2 hr |
| Aug 7, 2:20 PM CDT | Heat Advisory | DDC | Barber, Comanche | 6 hr |
| Aug 7, 6:01 PM CDT | Special Weather Statement | DDC | Hamilton | 59 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.